Alert archive / Colorado / Winter Storm Warnings in 2007

Winter Storm Warning 8, NWS Denver/Boulder, CO

December 25, 200713 counties in Colorado

NWS Denver/Boulder, CO issued this winter storm warning at Dec 25, 2007, 8:23 AM MST for 13 counties in Colorado. It was in force for 7 hr. 45 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 25, 2007, 8:23 AM MST (15:23 UTC)
Expired
Dec 25, 2007, 3:26 PM MST
In force
7 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Grand County, CO, Jefferson County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 56 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 25, 8:23 AM MSTSNOW 0.8Georgetown, CO
Dec 25, 8:45 AM MSTSNOW 3Greenwood Village, CO
Dec 25, 8:45 AM MSTHEAVY SNOW 73 Ne Bergen Park, CO
Dec 25, 8:48 AM MSTSNOW 3Jamestown, CO
Dec 25, 9:05 AM MSTSNOW 5.14 W Littleton, CO
Dec 25, 9:05 AM MSTHEAVY SNOW 6.24 S Evergreen, CO
Dec 25, 9:33 AM MSTSNOW 4.512 Se Aurora, CO
Dec 25, 9:40 AM MSTSNOW 58 Sse Byers, CO
Dec 25, 9:45 AM MSTHEAVY SNOW 8.2Genesee, CO
Dec 25, 9:50 AM MSTHEAVY SNOW 6Arvada, CO
Dec 25, 9:53 AM MSTSNOW 4.51 Se Aurora, CO
Dec 25, 10:15 AM MSTSNOW 3.72 W Boulder, CO
Dec 25, 10:37 AM MSTSNOW 5.21 Ne Greenwood Village, CO
Dec 25, 10:40 AM MSTHEAVY SNOW 7.22 Sw Golden, CO
Dec 25, 10:45 AM MSTSNOW 5.55 Nw Denver, CO
Dec 25, 11:00 AM MSTHEAVY SNOW 7.55 Wnw Conifer, CO
Dec 25, 11:05 AM MSTSNOW 3.54 E Parker, CO
Dec 25, 11:16 AM MSTSNOW 3.48 Se Watkins, CO
Dec 25, 11:34 AM MSTHEAVY SNOW 8.2Ken Caryl, CO
Dec 25, 11:35 AM MSTSNOW 5.51 Se Aurora, CO
Dec 25, 11:38 AM MSTHEAVY SNOW 7.94 S Evergreen, CO
Dec 25, 11:45 AM MSTHEAVY SNOW 9.2Genesee, CO
Dec 25, 11:58 AM MSTSNOW 3.5Breckenridge, CO
Dec 25, 12:00 PM MSTSNOW 3.85 Se Denver, CO
Dec 25, 12:07 PM MSTHEAVY SNOW 6.6Wheat Ridge, CO
Dec 25, 12:08 PM MSTSNOW 5.12 W Denver, CO
Dec 25, 12:35 PM MSTSNOW 2.44 Ne Thornton, CO
Dec 25, 12:36 PM MSTSNOW 4.1Broomfield, CO
Dec 25, 12:40 PM MSTHEAVY SNOW 6.36 Nw Denver, CO
Dec 25, 12:41 PM MSTSNOW 2.81 Nw Fraser, CO
Dec 25, 12:43 PM MSTSNOW 5.5Parker, CO
Dec 25, 12:56 PM MSTSNOW 52 Nw Arapahoe Park, CO
Dec 25, 1:05 PM MSTHEAVY SNOW 6.76 Sw Evergreen, CO
Dec 25, 1:15 PM MSTHEAVY SNOW 61 N Westminster, CO
Dec 25, 1:25 PM MSTSNOW 4.52 W Boulder, CO
Dec 25, 1:37 PM MSTHEAVY SNOW 7Littleton, CO
Dec 25, 2:14 PM MSTHEAVY SNOW 74 E Parker, CODRIFTS TO 2.5 FEET.
Dec 25, 2:30 PM MSTSNOW 56 Wsw Elizabeth, CO
Dec 25, 2:34 PM MSTHEAVY SNOW 5.42 Ene Castle Rock, COSTORM TOTAL.
Dec 25, 2:41 PM MSTSNOW 3.53 N Bailey, CO
Dec 25, 3:02 PM MSTHEAVY SNOW 12.64 Ene Conifer, CO12.6 STORM TOTAL. 8.4 SINCE 7 AM.
Dec 25, 3:10 PM MSTHEAVY SNOW 5Centennial, CODRIFTS OVER A FOOT.
Dec 25, 3:15 PM MSTHEAVY SNOW 10.54 W Littleton, CO
Dec 25, 3:23 PM MSTHEAVY SNOW 6.68 Se Watkins, CODRIFTS TO 42 INCHES. WINDS GUSTING TO 41 MPH.
Dec 25, 3:24 PM MSTHEAVY SNOW 125 Ese Aspen Park, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 3.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -186 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
-186 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KBOU 251523
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
823 AM MST TUE DEC 25 2007

...SNOW WILL CONTINUE THROUGH THE DAY...

.AN UPPER LEVEL STORM DROPPING INTO THE FOUR CORNERS REGION WILL
CONTINUE TO SPREAD SNOW OVER THE FRONT RANGE AND OTHER AREAS OF
THE STATE. THE SNOW WILL BE HEAVY AT TIMES...PARTICULARLY OVER THE
SOUTH METRO AREA INTO DOUGLAS COUNTY. STRONG NORTHERLY WINDS ON
THE PLAINS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW.

PEOPLE PLANNING ON TRAVELING TODAY MAY WISH TO CHECK THE LATEST
ROAD AND WEATHER CONDITIONS AND BE PREPARED FOR WINTER DRIVING
CONDITIONS. TRAVEL MAY BECOME DIFFICULT DUE TO LOW VISIBILITIES
AND ICY ROADS.

COZ039>041-252330-
/O.UPG.KBOU.SB.Y.0022.000000T0000Z-071226T0000Z/
/O.NEW.KBOU.WS.W.0008.071225T1523Z-071226T0000Z/
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...
AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR
823 AM MST TUE DEC 25 2007

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE
SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. 

SNOW WILL CONTINUE THROUGH THE DAY. SNOW ACCUMULATIONS OF 4 TO 8
INCHES ARE EXPECTED. THE HEAVIER AMOUNTS WILL OCCUR OVER THE SOUTH
METRO AREAS INTO DOUGLAS COUNTY WITH LESSER AMOUNTS NORTH OF I-70.
NORTH WINDS OF 20 TO 30 MPH WILL CAUSE SIGNIFICANT BLOWING AND
DRIFTING SNOW...ESPECIALLY IN OPEN AREAS OUTSIDE THE METRO.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

COZ031-033-034-252330-
/O.CON.KBOU.SB.Y.0022.000000T0000Z-071226T0000Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
823 AM MST TUE DEC 25 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM
MST THIS AFTERNOON...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
THIS AFTERNOON. 

SNOW WILL CONTINUE THROUGH THE DAY. TOTAL SNOW ACCUMULATIONS OF
3 TO 8 INCHES ARE EXPECTED IN THE MOUNTAINS OF NORTH CENTRAL
COLORADO...HIGHEST AMOUNTS EAST OF THE DIVIDE. SNOW COMBINED WITH
WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WILL CAUSE SIGNIFICANT
BLOWING AND DRIFTING SNOW. ON EXPOSED RIDGES AND THROUGH HIGH
MOUNTAIN PASSES WIND GUSTS TO 50 MPH WILL BE POSSIBLE. VISIBILITY
WILL BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES DUE TO SNOW
AND BLOWING SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. TRAVEL MAY
BECOME DIFFICULT DUE TO POOR VISIBILITIES AND ICY ROADS.

$$

COZ036-252330-
/O.CON.KBOU.SB.Y.0022.000000T0000Z-071226T0000Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN...
IDAHO SPRINGS...WESTCREEK
823 AM MST TUE DEC 25 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM
MST THIS AFTERNOON...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
THIS AFTERNOON. 

SNOW WILL CONTINUE TO DEVELOP RAPIDLY EARLY THIS MORNING AND
CONTINUE THROUGH EARLY EVENING. SNOW ACCUMULATIONS OF 3 TO
7 INCHES ARE EXPECTED. NORTH WINDS OF 20 TO 30 MPH WILL CAUSE
SIGNIFICANT BLOWING AND DRIFTING SNOW. THE WORST CONDITIONS WILL
BE IN THE PALMER DIVIDE AREA OF EASTERN DOUGLAS AND ELBERT
COUNTIES WHERE WIND GUSTS TO 35 MPH MAY CAUSE NEAR BLIZZARD
CONDITIONS AT TIMES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. TRAVEL MAY
BECOME DIFFICULT DUE TO LOW VISIBILITIES AND ICY ROADS.

$$

COZ042>051-252330-
/O.CON.KBOU.SB.Y.0022.000000T0000Z-071226T0000Z/
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...
FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL...
LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...
KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...
AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
823 AM MST TUE DEC 25 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM
MST THIS AFTERNOON...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
THIS AFTERNOON. 

SNOW WILL DEVELOP RAPIDLY ACROSS THE FAR NORTHEAST PLAINS THIS
MORNING AND CONTINUE THROUGH EARLY EVENING. SNOW ACCUMULATIONS OF
2 TO 5 INCHES ARE EXPECTED. NORTH WINDS OF 20 TO 30 MPH WILL
CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW AND POOR
VISIBILITIES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. TRAVEL MAY
BECOME DIFFICULT DUE TO LOW VISIBILITIES AND ICY ROADS.

$$


046
2 follow-up statements
000 
WWUS45 KBOU 251556
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
856 AM MST TUE DEC 25 2007

...SNOW WILL CONTINUE THROUGH THE DAY...

.AN UPPER LEVEL STORM DROPPING INTO THE FOUR CORNERS REGION WILL
CONTINUE TO SPREAD SNOW OVER THE FRONT RANGE AND OTHER AREAS OF
THE STATE. THE SNOW WILL BE HEAVY AT TIMES...PARTICULARLY OVER
THE SOUTH METRO AREA INTO DOUGLAS COUNTY AS WELL AS THE MOUNTAINS
SOUTH OF I-70.  STRONG NORTHERLY WINDS ON THE PLAINS WILL RESULT
IN AREAS OF BLOWING AND DRIFTING SNOW.

PEOPLE PLANNING ON TRAVELING TODAY MAY WISH TO CHECK THE LATEST
ROAD AND WEATHER CONDITIONS AND BE PREPARED FOR WINTER DRIVING
CONDITIONS. TRAVEL MAY BECOME DIFFICULT DUE TO LOW VISIBILITIES
AND ICY ROADS.

COZ034-036-260000-
/O.UPG.KBOU.SB.Y.0022.000000T0000Z-071226T0000Z/
/O.EXA.KBOU.WS.W.0008.000000T0000Z-071226T0000Z/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
856 AM MST TUE DEC 25 2007

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE
SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. 

SNOW...HEAVY AT TIMES WILL CONTINUE FOR MUCH OF THE DAY. SNOWFALL
OF 6 TO 12 INCHES CAN BE EXPECTED IN THE FOOTHILLS AND MOUNTAINS
SOUTH OF I-70. OVER A FOOT OF SNOW WILL FALL IN THE FOOTHILLS OF
JEFFERSON COUNTY ALONG HIGHWAY 285. NORTH WINDS OF 20 TO 25 MPH
WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

COZ039>041-260000-
/O.CON.KBOU.WS.W.0008.000000T0000Z-071226T0000Z/
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...
AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR
856 AM MST TUE DEC 25 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

SNOW WILL CONTINUE THROUGH THE DAY. SNOW ACCUMULATIONS OF 4 TO
8 INCHES ARE EXPECTED. THE HEAVIER AMOUNTS WILL OCCUR OVER THE
SOUTH METRO AREAS INTO DOUGLAS COUNTY WITH LESSER AMOUNTS NORTH
OF I-70. NORTH WINDS OF 20 TO 30 MPH WILL CAUSE SIGNIFICANT
BLOWING AND DRIFTING SNOW...ESPECIALLY IN OPEN AREAS OUTSIDE THE
METRO.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

COZ031-033-260000-
/O.CON.KBOU.SB.Y.0022.000000T0000Z-071226T0000Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS
856 AM MST TUE DEC 25 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM
MST THIS AFTERNOON...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
THIS AFTERNOON. 

SNOW WILL CONTINUE THROUGH THE DAY. TOTAL SNOW ACCUMULATIONS OF
3 TO 8 INCHES ARE EXPECTED IN THE MOUNTAINS OF NORTH CENTRAL
COLORADO...HIGHEST AMOUNTS EAST OF THE DIVIDE. SNOW COMBINED WITH
WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WILL CAUSE SIGNIFICANT
BLOWING AND DRIFTING SNOW. ON EXPOSED RIDGES AND THROUGH HIGH
MOUNTAIN PASSES WIND GUSTS TO 50 MPH WILL BE POSSIBLE. VISIBILITY
WILL BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES DUE TO SNOW
AND BLOWING SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. TRAVEL MAY
BECOME DIFFICULT DUE TO POOR VISIBILITIES AND ICY ROADS.

$$

COZ042>051-260000-
/O.CON.KBOU.SB.Y.0022.000000T0000Z-071226T0000Z/
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...
FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL...
LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...
KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...
AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
856 AM MST TUE DEC 25 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM
MST THIS AFTERNOON...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
THIS AFTERNOON. 

SNOW WILL DEVELOP RAPIDLY ACROSS THE FAR NORTHEAST PLAINS THIS
MORNING AND CONTINUE THROUGH EARLY EVENING. SNOW ACCUMULATIONS OF
2 TO 5 INCHES ARE EXPECTED. NORTH WINDS OF 20 TO 30 MPH WILL
CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW AND POOR
VISIBILITIES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. TRAVEL MAY
BECOME DIFFICULT DUE TO LOW VISIBILITIES AND ICY ROADS.

$$

046
000 
WWUS45 KBOU 252226
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
326 PM MST TUE DEC 25 2007

...SNOW WILL CONTINUE SOUTH OF I-70 THIS EVENING...

.PERIODS OF SNOW WILL CONTINUE OVER THE AREA...MAINLY SOUTH OF
I-70. SNOWFALL RATES OF AN INCH PER HOUR WILL BE POSSIBLE...
ESPECIALLY OVER NORTHERN DOUGLAS COUNTY. GUSTY NORTH WINDS WILL
CAUSE AREAS OF BLOWING AND DRIFTING SNOW OVER OPEN AREAS. THE SNOW
WILL GRADUALLY DECREASE THIS EVENING.

COZ034-036-039>041-260400-
/O.CAN.KBOU.WS.W.0008.000000T0000Z-071226T0000Z/
/O.NEW.KBOU.SB.Y.0023.071225T2226Z-071226T0400Z/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...
WESTCREEK...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...
AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR
326 PM MST TUE DEC 25 2007

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 9 PM MST THIS
EVENING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS
EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

SNOW WILL CONTINUE ACROSS THE METROPOLITAN AREA AS WELL AS THE
SOUTHERN FOOTHILLS THROUGH THE EVENING HOURS. MOST OF THE HEAVIER
SNOW WILL OCCUR OVER AREAS SOUTH OF I-70 WHERE AN ADDITIONAL 2 TO
4 INCHES WILL BE POSSIBLE. ACROSS THE FOOTHILLS OF JEFFERSON
COUNTY INTO NORTHEAST PARK COUNTY...UP TO 4 INCHES OF ADDITIONAL
SNOW WILL FALL. NORTH WINDS OF 15 TO 20 MPH WILL CAUSE BLOWING AND
DRIFTING SNOW WITH DRIFTS OF ONE TO TWO FEET POSSIBLE IN OPEN
AREAS.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

COZ031-033-042>051-252330-
/O.CAN.KBOU.SB.Y.0022.000000T0000Z-071226T0000Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-NORTHEAST WELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...BRIGGSDALE...
GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON...
FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...
WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...
LIMON...MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...
CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...
OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
326 PM MST TUE DEC 25 2007

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE SNOW AND
BLOWING SNOW ADVISORY. 

SNOW SHOWERS WILL CONTINUE OVER THE PLAINS THROUGH THE EVENING
HOURS. AN ADDITIONAL INCH OR TWO OF ACCUMULATION WILL BE POSSIBLE
ALONG WITH NORTH WINDS OF 20 TO 25 MPH WHICH WILL CAUSE BLOWING AND
DRIFTING SNOW.

$$

046

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Dec 25, 3:45 AM MST, 4 hours 38 minutes earlier.

Area forecast discussion, Dec 25, 3:45 AM MST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
345 AM MST TUE DEC 25 2007

SHORT TERM...WATER VAPOR IMAGERY SHOWING UPPER LVL TROF CONTINUING
TO DIG S-SE ACROSS UTAH WHILE RUC/NAM QG HEIGHT TENDECIES SHOW THE
BEST HEIGHT FALLS TOWARDS THE 4 CORNERS REGION. AT THE SURFACE...SFC
COLD FRONT CONTINUES TO MOVE SOUTHWARD ACROSS EAST CENTRAL CO WITH
STRONG N-NE WINDS DEVELOPING ALONG AND BEHIND THE FRONT.  NAM
CONTINUES TO PLAY CATCHUP TO THE GFS/EUROPEAN MODELS AS NOW ALL
MODELS SHOW THE UPPER LOW TRACKING ACROSS 4 CORNERS REGION AND THEN
INTO SRN NEW MEXICO BY LATER THIS EVENING. NAM SHOWING A GOOD 2-4
INCHES OF SNOW ACROSS NERN CO...WHILE HIGHER AMOUNTS OF 4-5 INCHES
SOUTH AND EAST OF DENVER. GFS SLIGHTLY HIGHER AMOUNTS WTIH 3-6
INCHES OVER THE ENTIRE AREA. EVEN THOUGH THE BEST QG VERTICAL
VELOCITIES WILL BE SOUTH OF US...UPSLOPE FLOW UP TO MTN TOP AND
STEEP LAPSE RATES SHOULD BE ABLE TO PRODUCE CLOSE TO MODEL SNOW
OUTPUT NUMBERS. EVENING SHIFT ALREADY HOISTED ADVISORIES FOR A
CHUNK OF CWA AND WILL ALSO ADD THE REST OF NERN CO TO THE
ADVISORIES. AMOUNTS MAY BE MARGINAL BUT COUPLED WITH STRONG WINDS
THERE WILL BE QUITE A BIT OF BLOWING SNOW. WITH ALL THE TRAVEL TODAY
ON THE CHRISTMAS HOLIDAY...ADVISORIES SEEM THE BEST WAY TO GO. THE
ADVISORY FOR THE MTNS WILL BE MARGINAL...ESP THIS AFTN AS MTN TOP
FLOW TURNS N-NE AND AMOUNTS WILL FAVOR LOCATIONS EAST SLOPES OF THE
DIVIDE. WILL LET DAY SHIFT WATCH TENDENCIES BEFORE DE-HOISTING IN
THE MOUNTAINS.

DUE TO SLOWER STORM MOVEMENT KEPT SOME LIKELY POPS OVER FAR
EASTERN/SERN PTNS OF CWA THIS EVENING BEFORE GRADUAL CLEARING OUT
LATER TNT.

.LONG TERM...THE PROGRESSIVE AND GENERALLY ACTIVE PATTERN OF THE
PAST COUPLE WEEKS LOOKS LIKE IT WILL CONTINUE FOR AT LEAST ANOTHER 7
DAYS.  AFTER TODAYS UPPER TROUGH MOVES EAST OF THE REGION LATER
TONIGHT...ANOTHER TROUGH WILL BEGIN CARVING ITS WAY TOWARDS THE FOUR
CORNERS.  THE GFS AND NAM ARE NEARLY IDENTICAL IN BRINGING THE
TROUGH AXIS OVER THE FOUR CORNERS AROUND 12Z ON THURSDAY.  EACH
MODEL ALSO DEVELOPS WEAK CYCLOGENESIS OVER THE TEXAS PANHANDLE
THROUGH THURSDAY AFTERNOON.  500 MB TEMPERATURES WILL DROP BELOW
-30C OVER COLORADO...LEADING TO AN UNSETTLED AIRMASS.  MODEL
SOUNDINGS INDICATE THE AIRMASS WILL BE SATURATED UP TO 400 MB WITH
LOW STATIC STABILITY.  ALL OF THESE INGREDIENTS COMBINED WITH
QUASI-GEOSTROPHIC FORCING FOR ASCENT POINT TOWARDS ANOTHER ROUND OF
PRECIPITATION ACROSS THE FORECAST AREA.  HAVE BUMPED UP THE POP
GRIDS TO THE HIGH SCATTERED CATEGORY.  TEMPERATURES WILL ALSO BE
QUITE COLD...IN THE LOWER TO MID 20S IF MOS GUIDANCE IS CORRECT.
THURSDAY AND FRIDAY MORNINGS MAY ALSO SEE SINGLE DIGIT LOWS ACROSS
THE PLAINS...AS THE UPPER TROUGH TRAVERSES ACROSS THE REGION.

OVER THE WEEKEND...A BROAD TROUGH WILL LINGER OVER COLORADO WITH
MODERATE TO STRONG WESTERLY FLOW ALOFT.  STRONG WINDS IN THE
MOUNTAINS MAY PRODUCE OROGRAPHIC SHOWERS AT TIMES.  ON THE PLAINS...
TEMPERATURES SHOULD MODERATE TO NEAR NORMAL FOR THE SATURDAY THROUGH
MONDAY PERIOD.  CONDITIONS WILL ALSO BE DRY.  BEYOND THAT...THE GFS
AND ECMWF ARE SHOWING AMPLIFICATION TO THE UPPER PATTERN WITH
RIDGING ALONG THE WEST COAST AND A DEEPER...COLDER TROUGH CARVING
OUT OVER THE ROCKY MOUNTAIN REGION.  AT FIRST BLUSH...THIS WOULD
INDICATE A RATHER COLD PERIOD ACROSS COLORADO FOR THE MIDDLE PART OF
NEXT WEEK.

&&

.AVIATION...A COLD FRONT WILL AFFECT THE AIRPORTS AFTER 06Z WITH
WINDS INITIALLY BECOMING NWLY. THE WINDS WILL THEN SHIFT TO A
NORTH-NORTHEAST COMPONENT BY 10Z...WHICH WILL PROVIDE FOR BETTER
UPSLOPE. AT THIS TIME...SNOW ACCUMULATION OF 1 TO 2 INCHES CAN BE
EXPECTED FOR DIA AND KBJC...WITH UP TO 3 INCHES FOR KAPA. BEST TIME
FRAME FOR SNOW ACCUMULATION LOOKS TO BE BETWEEN 15Z AND 21Z. MVFR
CONDITIONS CAN BE EXPECTED DURING THIS PERIOD...WITH A SLIGHT CHANCE
OF IFR CONDITIONS. CONDITIONS TO IMPROVE BY TUESDAY EVENING.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...SNOW AND BLOWING SNOW ADVISORY
      NORTH CENTRAL MOUNTAINS...ZONES 31..33..34 FOR
      TODAY UNTIL 5 PM.
      .SNOW AND BLOWING SNOW ADVISORY FOR THE SOUTHERN
       FOOTHILLS...DENVER AND THE NORHTEAST PLAINS 5 AM TO 5 PM
       TODAY..ZONES..39>41..43>51.

&&

SWE/KDRBY
Hazardous weather outlook, Dec 25, 5:44 AM MST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...DELAYED
NATIONAL WEATHER SERVICE DENVER CO
544 AM MST TUE DEC 25 2007

COZ030>051-251800-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
544 AM MST TUE DEC 25 2007

...SNOW ACROSS MUCH OF COLORADO THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL CONTINUE THROUGH THIS EVENING OVER THE ENTIRE
AREA...BEFORE DIMINISHING THIS EVENING. THE SNOW MAY BE HEAVY AT
TIMES ACROSS THE SOUTHERN FRONT RANGE FOOTHILLS AND STRETCHING
ACROSS EASTERN COLORADO WITH SNOWFALL RATES AROUND AN INCH PER HOUR
AT TIMES. SNOW ADVISORIES HAVE BEEN POSTED FOR MUCH OF NORTHEAST
COLORADO WITH 3 TO 6 INCHES OF SNOW POSSIBLE BY THIS EVENING. THE
HIGHER AMOUNTS WILL BE FROM DENVER SOUTH AND EAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

COLD TEMPERATURES ARE EXPECTED TO CONTINUE ACROSS THE NORTHEAST
PLAINS AND IN THE NORTH CENTRAL MOUNTAINS OF COLORADO THROUGH THE
END OF THE WEEK.  MORNING LOW TEMPERATURES ON THURSDAY AND FRIDAY
ARE LIKELY TO BE IN THE SINGLE DIGITS AT MANY LOCATIONS ACROSS THE
PLAINS.  AFTERNOON TEMPERATURES WILL ALSO REMAIN BELOW FREEZING
DURING THE LATTER HALF OF THE WEEK.  A WEATHER DISTURBANCE MOVING
ACROSS THE STATE ON THURSDAY WILL PRODUCE MORE SNOW IN THE MOUNTAINS
AND ON THE PLAINS.  LIGHT TO MODERATE SNOW ACCUMULATIONS WILL BE
POSSIBLE.

PERIODS OF SNOW AND GUSTY WINDS WILL CONTINUE IN THE MOUNTAINS
THROUGH THE WEEKEND WHILE DRY AND MILD CONDITIONS SPREAD ACROSS THE
PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

ENTREKIN/DANKERS

In the hours before

Local storm report, Dec 25, 7:20 AM MST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
720 AM MST TUE DEC 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 AM     SNOW             3 NNE BAILEY            39.43N 105.44W
12/25/2007  M2.5 INCH        PARK               CO   TRAINED SPOTTER

0704 AM     SNOW             4 NW THORNTON           39.93N 105.01W
12/25/2007  M1.2 INCH        ADAMS              CO   TRAINED SPOTTER

0700 AM     SNOW             11 NNW GLENDEVEY        40.93N 106.03W
12/25/2007  M1.5 INCH        LARIMER            CO   CO-OP OBSERVER

0655 AM     SNOW             2 W BOULDER             40.03N 105.29W
12/25/2007  M1.3 INCH        BOULDER            CO   NWS EMPLOYEE

0651 AM     SNOW             7 NE DENVER             39.80N 104.87W
12/25/2007  M2.4 INCH        ADAMS              CO   CO-OP OBSERVER

0647 AM     SNOW             WESTMINSTER             39.88N 105.05W
12/25/2007  M2.5 INCH        ADAMS              CO   NWS EMPLOYEE

&&

FREDIN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 3:26 PM MSTSnow and Blowing Snow AdvisoryBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 7 more6 hr

Nearby

Winter Storm Warnings in Colorado, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.